Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Nausea and constipation
|zoonotes - Wed Oct 29, 2008 3:58 pm||
I've experienced heavy nausea lasting several hours over the past few days accompanied by constipation, increased gas pain, and flushing in my cheeks and warmth of my face. I've induced vomiting three times to curb the nausea. I also have increased muscle soreness and pain in the back and shoulders.
|Dr. Safaa Mahmoud - Tue Nov 04, 2008 7:23 pm||
According to the information you provide, I can think of many factors that may be either causing or augmenting your symptoms. IBS alone can cause constipation and nausea or stomach upset especially during periods of stress. Many of the medications you are receiving right now can cause either nausea or nausea and constipation.
Psychological or mental stress may cause or aggravate these symptoms.
Other causes of constipation include:
- Inadequate fluid intake
- A low-fiber diet
- Inadequate physical activity
While nausea can be due to gastritis and gall bladder diseases.
In general it is advisable to take plenty of fluid, exercises regularly and increase fiber containing diet.
I would advise you to follow up with your doctor for direct clinical examination to exclude other causes he may recommend stool analysis and US abdomen to exclude infections or gall bladder disease. A thorough history and direct clinical examination are essential to reach the proper diagnosis.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.